Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 22, 2022, 4:28 AM CST for 8 parishes in Louisiana. It took effect at Feb 22, 2022, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 4:28 AM CST (10:28 UTC)
- In effect from
- Feb 22, 2022, 10:00 AM CST
- Expired
- Feb 22, 2022, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Ft Polk radar (KPOE), 91 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
729 WWUS74 KLCH 221028 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 428 AM CST Tue Feb 22 2022 LAZ028-029-031>033-041>045-052>055-073-074-TXZ215-216-222200- /O.NEW.KLCH.WI.Y.0007.220222T1600Z-220223T0000Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion- Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 428 AM CST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
286 WWUS74 KLCH 221531 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 931 AM CST Tue Feb 22 2022 LAZ028-029-031>033-041>045-052>055-073-074-TXZ215-216-230000- /O.CON.KLCH.WI.Y.0007.220222T1600Z-220223T0000Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion- Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 931 AM CST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
565 WWUS74 KLCH 222216 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 416 PM CST Tue Feb 22 2022 LAZ028-029-031>033-041>045-052>055-073-074-TXZ215-216-230000- /O.CON.KLCH.WI.Y.0007.000000T0000Z-220223T0000Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion- Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 416 PM CST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 4:18 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 22, 4:18 AM CST, 10 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Lake Charles LA
418 AM CST Tue Feb 22 2022
.SHORT TERM [Today through 12Z Friday]...
Marine fog is expected to persist this morning but will decrease
later in the morning hours. Some of the marine fog may make its
way inland, with patchy fog possible through this morning.
Temperatures are currently well above average across the area due
to the significant warm air advection with elevated onshore flow.
Well above average temperatures will be expected over the next
few days. A few daily records could be broken over the next few
days.
Showers and thunderstorms will be possible every day during the
short term period as a cold front continues to progress towards
our area and will be expected to stall late in the period. This
has led to some uncertainty with regards to temperatures late in
the period as the position of the front will largely determine the
temperatures. There will be some instability and low-level shear
which will support the formation of thunderstorms. However, since
both instability and low-level shear will be expected to remain
modest, severe weather is not expected. A few strong thunderstorms
will be possible, mostly for northern parts of our area. The
greater potential for severe weather appears to be north/northeast
of our area where there is greater convergent flow, instability,
and low-level shear.
Winds will be southerly, elevated, and somewhat gusty today which
has prompted the issuance of a Wind Advisory for later this
morning into this evening. Most of the guidance is showing winds
approaching criteria for several hours today and being that some
models underestimated the winds yesterday and the pressure
gradient will be tight with an approaching cold front, winds may
reach criteria later today.
Fog formation will be possible over the next few nights as there
will be plenty of moisture present with some lighter overnight
winds and warm temperatures.
55
.LONG TERM [Friday through Monday night]...
Surface cold front will have just exited or be moving through the
forecast area at the beginning of the period. With the nature of the
front and southwest flow aloft, shower activity will linger behind
the front on the first part of Friday before moving off to the
southeast.
As was mentioned southwest flow aloft and an active southern jet
look to remain in place through the weekend until a stronger upper
level trough moves across on Sunday to bring a deeper northwest flow
and drier air.
Temperature forecasting looks to be tricky for Friday into the
weekend with the expected cloud cover and off and on shower
activity, along with the shallow nature of the cold air advection.
Global guidance ensembles and NBM ensemble have about a 10 to 15
degree spread between 75th and 25th percentile values. Therefore,
will stick close to the NBM mean values. At any rate, whatever
shower activity over the weekend, expected it to be mainly light and
all liquid.
Rua
.MARINE...
Marine fog is expected through this morning for coastal waters
with possible patchy marine fog lingering throughout the day.
Elevated winds will persist through the day today. Marine fog will
be expected to develop again over the next few nights. Winds will
be elevated today with a Small Craft Advisory continuing through
this afternoon. Showers and thunderstorms will be possible over
the next several days.
55
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 85 62 74 56 / 50 30 60 20
LCH 80 65 79 63 / 30 10 50 20
LFT 84 67 82 65 / 30 10 40 10
BPT 83 65 80 63 / 20 10 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 10 AM this morning to 6 PM CST this evening
for LAZ028-029-031>033-041>045-052>055-073-074.
TX...Wind Advisory from 10 AM this morning to 6 PM CST this evening
for TXZ215-216.
GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ450-
452-455-470-472-475.
Small Craft Exercise Caution from 3 PM CST this afternoon
through this evening for GMZ450-452-455-470-472-475.
Dense Fog Advisory until 9 AM CST this morning for GMZ430-432-
435-450-452-455.
Small Craft Exercise Caution until 3 PM CST this afternoon for
GMZ430-432-435.
&&Hazardous weather outlook, Feb 21, 3:32 PM CST, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 332 PM CST Mon Feb 21 2022 LAZ027>033-TXZ180-201-259>262-222145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 332 PM CST Mon Feb 21 2022 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will be possible Tuesday through early Thursday. While organized severe weather is not anticipated, an isolated strong to severe thunderstorm is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041>045-052>055-073-074-TXZ215-216-222145- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- 332 PM CST Mon Feb 21 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms will be possible Tuesday through early Thursday. While organized severe weather is not anticipated, an isolated strong to severe thunderstorm is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-222145- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 332 PM CST Mon Feb 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST TUESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-222145- Sabine Lake-Calcasieu Lake-Vermilion Bay- 332 PM CST Mon Feb 21 2022 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:49 PM CST | Marine Dense Fog Advisory | LCH | 12 hr |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.